Nonreflecting Boundary Condition for Time-Dependent Multiple Scattering

Marcus J. Grote Christoph Kirsch 1
1 POEMS - Propagation des Ondes : Étude Mathématique et Simulation
Inria Saclay - Ile de France, UMA - Unité de Mathématiques Appliquées, CNRS - Centre National de la Recherche Scientifique : UMR7231
Abstract : An exact nonreflecting boundary condition (NBC) is derived for the numerical solution of time-dependent multiple scattering problems in three space dimensions, where the scatterer consists of several disjoint components. Because each sub-scatterer can be enclosed by a separate artificial boundary, the computational effort is greatly reduced and becomes independent of the relative distances between the different sub-domains. In fact, the computational work due to the NBC only requires a fraction of the computational work inside @W, due to any standard finite difference or finite element method, independently of the mesh size or the desired overall accuracy. Therefore, the overall numerical scheme retains the rate of convergence of the interior scheme without increasing the complexity of the total computational work. Moreover, the extra storage required depends only on the geometry and not on the final time. Numerical examples show that the NBC for multiple scattering is as accurate as the NBC for a single convex artificial boundary [M.J. Grote, J.B. Keller, Nonreflecting boundary conditions for time-dependent scattering, J. Comput. Phys. 127(1) (1996), 52-65], while being more efficient due to the reduced size of the computational domain.
Type de document :
Article dans une revue
Journal of Computational Physics, Elsevier, 2007, 221 (1), pp.41-62. 〈10.1016/j.jcp.2006.06.007〉
Liste complète des métadonnées

https://hal-ensta.archives-ouvertes.fr/hal-00977098
Contributeur : Aurélien Arnoux <>
Soumis le : jeudi 10 avril 2014 - 17:19:59
Dernière modification le : jeudi 11 janvier 2018 - 06:20:23

Identifiants

Collections

Citation

Marcus J. Grote, Christoph Kirsch. Nonreflecting Boundary Condition for Time-Dependent Multiple Scattering. Journal of Computational Physics, Elsevier, 2007, 221 (1), pp.41-62. 〈10.1016/j.jcp.2006.06.007〉. 〈hal-00977098〉

Partager

Métriques

Consultations de la notice

108